I am a 44 year old Bipolar I, and was diagnosed back in September, 2002. I probably have been Bipolar most of my life. About 3 years ago, I was on 25-30mg of Abilify. My psychiatrist and I decided to cut the Abilify out, slowly decreasing the dose. The decrease has taken place over a period of about 8 months. I am currently taking 3mg. Back in the middle of July, I started noticing manic-type symptoms of decreased need for sleep, hypersexuality, agitation, irritability, wanting to spend money, coming up with big plans, racing thoughts, taking risks (like while driving), and no appetite. There hasn't been any psychosis. I have been hospitalized for mania twice, and this episode is starting out similar to those.
I am wondering if I have reached my "threshold" with the Abilify, or could it possibly be unrelated to the reduction of the medication.
It is difficult to know about your individual response to this medication. You may want to make an appointment with your psychiatrist so you can talk about your symptoms. You may also want to talk with your psychiatrist or therapist about how you can notice signs of relapse so you can intervene quickly.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Bipolar Disorder , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.